Alert archive / Colorado / Flash Flood Watches in 2014
Flash Flood Watch 3, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jul 12, 2014, 10:21 AM MDT for 11 counties in Colorado. It took effect at Jul 12, 2014, 1:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2014, 10:21 AM MDT (16:21 UTC)
- In effect from
- Jul 12, 2014, 1:00 PM MDT
- Expired
- Jul 12, 2014, 11:01 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 4.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479 WGUS65 KPUB 121621 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1021 AM MDT SAT JUL 12 2014 ...SLOW MOVING STORMS WITH HEAVY RAIN POSSIBLE... .A VERY MOIST ATMOSPHERE WILL BE OVER SOUTHERN COLORADO SATURDAY AFTERNOON AND SATURDAY NIGHT. STORMS COULD PRODUCE HEAVY DOWNPOURS AND BE SLOW MOVING...WITH THE POTENTIAL FOR FLASH FLOODING. THERE IS A CONCERN THAT LOWER LEVEL NORTHEAST FLOW COULD PIN THE STORMS TO THE EASTERN MOUNTAINS OR THE ADJACENT PLAINS. COZ072>088-130030- /O.NEW.KPUB.FF.A.0003.140712T1900Z-140713T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING THE CITIES OF...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD 1021 AM MDT SAT JUL 12 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * THROUGH THIS EVENING * THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY DOWNPOURS WILL DEVELOP DURING THE AFTERNOON AND CONTINUE INTO THE EVENING. STORMS WILL BE SLOW MOVING...AND THERE IS THE POSSIBILITY OF RAINFALL AMOUNTS IN EXCESS OF 1 TO 3 INCHES FROM THE HEAVIER...SLOW MOVING STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
547 WGUS65 KPUB 122036 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 236 PM MDT SAT JUL 12 2014 ...SLOW MOVING STORMS WITH HEAVY RAIN POSSIBLE... .A VERY MOIST ATMOSPHERE WILL BE OVER SOUTHERN COLORADO. STORMS COULD PRODUCE HEAVY DOWNPOURS AND BE SLOW MOVING...WITH THE POTENTIAL FOR FLASH FLOODING. COZ072>088-130445- /O.CON.KPUB.FF.A.0003.000000T0000Z-140713T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING THE CITIES OF...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD 236 PM MDT SAT JUL 12 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY... NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL MIDNIGHT MDT TONIGHT * THUNDERSTORMS WITH HEAVY DOWNPOURS WILL CONTINUE INTO THE EVENING. STORMS WILL BE SLOW MOVING...AND THERE IS THE POSSIBILITY OF RAINFALL AMOUNTS IN EXCESS OF 1 TO 3 INCHES FROM THE HEAVIER... SLOWER MOVING STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
943 WGUS65 KPUB 130501 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1101 PM MDT SAT JUL 12 2014 COZ072>088-130615- /O.CAN.KPUB.FF.A.0003.000000T0000Z-140713T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING THE CITIES OF...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD 1101 PM MDT SAT JUL 12 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED. THE HEAVIEST RAINFALL IS CURRENTLY LOCATED OVER FAR EASTERN COLORADO WITH LIGHT RAIN CONTINUING ALONG THE INTERSTATE 25 CORRIDOR. AT THIS TIME...IT APPEARS THE THREAT FOR FLASH FLOODING OVER THE EASTERN MOUNTAINS...AND INTERSTATE 25 CORRIDOR HAS ENDED. SOME ROADS MAY STILL BE COVERED WITH WATER...AND AREA STREAMS MAY BE RUNNING HIGH...REMEMBER TO TURN AROUND AND DONT DROWN. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 4:41 AM MDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jul 12, 4:41 AM MDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 441 AM MDT SAT JUL 12 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 441 AM MDT SAT JUL 12 2014 A SHORTWAVE TROF PASSING TO THE NORTH OF THE AREA TODAY WL SEND A FRONT INTO NE CO...WHICH IS THEN EXPECTED TO MAKE ITS WAY INTO SERN CO LATE THIS AFTERNOON AND EVENING. CURRENTLY THIS EARLY MORNING THERE ARE SOME LIGHT ECHOES OVER THE CONTDVD...SO WL HAVE SOME ISOLD POPS IN THAT AREA FOR THE EARLY MORNING HOURS. HI RES FORECAST MODELS THEN SHOW CONVECTION DEVELOPING OVR THE MTNS IN THE LATE MORNING HRS. THE PCPN THEN SPREADS OVR THE SAN LUIS VALLEY AND I-25 CORRIDOR IN THE EARLY AFTERNOON...AND THEN OVR THE SOUTHEAST PLAINS LATE IN THE AFTERNOON AND IN THE EVENING HOURS. THE WRF AND RAP SHOW EL PASO COUNTY...ESPECIALLY NRN AND WRN PORTIONS POTENTIALLY GETTING HIT WITH HEAVY RAIN IN THE LATE AFTERNOON AND EARLY EVENING HOURS WITH LOW TO MID LEVEL NORTHEAST WINDS. WITH THE FLOW ALOFT EXPECTED TO ONLY BE AROUND 5 KTS...THAT WOULD LEAD TO SLOW MOVING STORMS AND THE THREAT OF HEAVY RAIN. AREA BURN SCARS WL BE A CONCERN IF HEAVY RAIN DEVELOPS...AS WELL AS PORTIONS OF ERN EL PASO COUNTY THAT RECEIVED HEAVY RAIN LAST EVENING. IN THE EARLY EVENING HOURS AS THE FRONT MOVES SOUTH TO THE RATON MESA AREA...THE HEAVY RAIN POTENTIAL MAY SHIFT TO THAT AREA FOR THE REST OF THE EVENING. THE WRF THEN DECREASES OR END MOST OF THE PCPN AFTER 06Z. HOWEVER...THE 06Z RUN OF THE NAM12 HAS COME IN WITH HEAVY RAIN POTENTIAL THRU THE NIGHT OVR THE WET AND SANGRE DE CRISTO MTNS AND THE ADJACENT LOWER ELEVATIONS. THE NAM IS SHOWING AROUND 2.5 INCHES OF PCPN OVR THE WET MTNS IN THE PERIOD FROM 00Z-12Z SUN...WITH ABOUT 1-1.5 INCHES OVR SW PUEBLO...HUERFANO AND WRN LAS ANIMAS COUNTIES...WITH MID LEVEL EASTERLY FLOW AROUND 15 KTS. THE GFS ALSO PEGS THE SANGRES AND WET AS AN AREA THAT COULD SEE SOME HEAVIER RAIN OVERNIGHT...HOWEVER ITS AMOUNTS ARE MUCH LESS WHEN COMPARED TO THE NAM. SINCE THE HRRR AND RAP DO NOT GO OUT THROUGH THE NIGHT PERIOD YET...WILL JUST GO WITH SOME SCT POPS OVERNIGHT OVER THE SANGRES AND WETS AND NEARBY LOWER ELEVATIONS AND LET THE NEXT SHIFT EVALUATE THE HI RES MODEL DATA AS IT COMES IN FOR THE OVERNIGHT HOURS...ALONG WITH THE NEXT RUN OF THE NAM. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 441 AM MDT SAT JUL 12 2014 ...COOL AND WET WEATHER EXPECTED INTO THE MIDDLE OF WORK WEEK... SUNDAY-SUNDAY NIGHT...WEAK TO MODERATE NORTH TO NORTHWEST FLOW ALOFT PROGGED ACROSS THE REGION WITH HIGH AMPLITUDE RIDGING BUILDING BACK ACROSS THE WEST COAST AND GREAT BASIN AS AN UNSEASONABLY STRONG UPPER LOW DIGS INTO THE UPPER GREAT LAKES REGION. LATEST MODELS ARE INDICATING SHORT WAVE ENERGY TRANSLATING DOWN THE EASTERN PERIPHERY OF THE RIDGE ACROSS THE NORTHERN ROCKIES AND NORTHERN HIGH PLAINS WITH SECONDARY SURGE OF COOL AIR BUILDING INTO THE CENTRAL HIGH PLAINS AND INTO EASTERN COLORADO. MODELS ARE ALSO INDICATING THE MAIN MONSOONAL MOISTURE PLUME BEING SHUNTED SOUTH AND WEST OF THE AREA WITH SOME DRIER AIR EMBEDDED WITHIN THE DEVELOPING NORTHERLY FLOW SLOWLY WORKING INTO NORTHWESTERN COLORADO. HOWEVER....PRECIP WATER...IS PROGGED TO REMAIN HIGH ACROSS THE AREA WITH READINGS BETWEEN 0.75 INCHES AND 1.5 INCHES...GREATEST ACROSS THE EASTERN PLAINS. THERE COULD BE SOME ONGOING SHOWERS ACROSS THE AREA EARLY SUNDAY MORNING AS SECONDARY SURGE OF COOL AIR AND LOW LEVEL MOISTURE BACKS INTO EASTERN COLORADO. WITH AMPLE MOISTURE IN PLACE...ALONG WITH STRONG SOLAR HEATING AND SOME INCREASED UVV ASSOCIATED WITH PASSING SHORT WAVE...SHOULD SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE HIGHER TERRAIN LATE SUNDAY MORNING AND AFTERNOON...WITH SCATTERED STORMS SPREADING ACROSS THE ADJACENT PLAINS THROUGH THE FAR EASTERN PLAINS SUNDAY AFTERNOON AND EVENING. STORMS WILL BE GENERALLY SLOW MOVING WITH LOCALLY HEAVY RAINFALL LEADING TO POSSIBLE FLASH FLOODING CONCERNS...ESPECIALLY ACROSS AREA BURN SCARS. THERE MAY ALSO BE ENOUGH SHEAR ACROSS THE EASTERN PLAINS FOR A FEW STRONGER STORMS PRODUCING HAIL AND STRONG WIND GUSTS. MONDAY-WEDNESDAY...MODERATE NORTHWESTERLY FLOW CONTINUES ACROSS THE REGION INTO THE MIDDLE OF WORK WEEK WITH THE HIGH AMPLITUDE UPPER RIDGE PERSISTING ACROSS THE WEST COAST AND GREAT BASIN AS THE UNSEASONABLY STRONG UPPER LOW OVER THE UPPER GREAT LAKES REGION DIGS INTO THE CENTRAL CONUS. DRIER AIR EMBEDDED WITHIN THE FLOW ALOFT CONTINUES TO SLOWLY WORK INTO WESTERN COLORADO...THOUGH PRECIP WATER LOOKS TO REMAIN HIGH...ESPECIALLY ACROSS THE EASTERN MTS AND PLAINS WITH CONTINUED MOIST EASTERLY UPSLOPE FLOW IN PLACE AS COOL CANADIAN HIGH PRESSURE BUILDS THROUGH THE HIGH PLAINS STATES. AGAIN WITH THE AMPLE MOISTURE IN PLACE...GENERALLY DIURNAL SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA...WITH BEST COVERAGE OVER AND NEAR THE MTS. WITH THE MODERATE FLOW ALOFT...STORMS WILL BE MOVING...HOWEVER LOCALLY HEAVY RAINFALL TO REMAIN POSSIBLE. WITH FAIRLY CLOUDY CONDITIONS AND THE MOIST AND COOL UPSLOPE FLOW... TEMPERATURES ARE EXPECTED TO BE BELOW TO WELL BELOW SEASONAL AVERAGES THROUGH THE PERIOD. THURSDAY-FRIDAY...A SLOW WARMING AND DRYING TREND IN THE OFFING INTO THE UPCOMING WEEKEND WITH MORE WESTERLY FLOW ALOFT DEVELOPING AS UPPER RIDGE FLATTENS ACROSS THE GREAT BASIN. ENOUGH MOISTURE REMAINS TO KEEP ISOLATED TO SCATTERED POPS IN THE FORECAST...WITH BEST COVERAGE REMAINING ACROSS THE MTS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 441 AM MDT SAT JUL 12 2014 COULD SEE SOME STRATUS THIS MORNING AT KCOS AND KPUB...OTHERWISE EXPECTED MAINLY VFR CONDITIONS AT THESE SITES TODAY AND TONIGHT. HOWEVER...WITH THE POTENTIAL FOR SOME HEAVY RAIN THIS AFTERNOON AND EVENING THERE COULD BE BRIEF PERIODS OF MVFR CONDITIONS ASSOCIATED WITH THE RAIN. KALS SHOULD GENERALLY SEE VFR CONDITIONS TODAY AND TONIGHT...BUT IT THUNDERSTORMS MOVE OVER THE AREA...THERE COULD BE BRIEF PERIODS OF MVFR CONDITIONS AS A RESULT OF HEAVY RAIN. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...MW AVIATION...28
Hazardous weather outlook, Jul 12, 6:43 AM MDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 643 AM MDT SAT JUL 12 2014 COZ058>089-093>099-131245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 643 AM MDT SAT JUL 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS IN THE LATE MORNING OR EARLY AFTERNOON HOURS...AND THEN SPREAD TO THE SAN LUIS VALLEY AND INTERSTATE 25 CORRIDOR. THEN IN THE LATE AFTERNOON OR EARLY EVENING...THE STORMS WILL SPREAD TO THE SOUTHEAST PLAINS. THE MAIN THUNDERSTORM THREAT WILL BE CLOUD TO GROUND LIGHTNING. HOWEVER SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...AND LOCALLY HEAVY RAIN THAT COULD THREATEN AREA BURN SCARS. THERE IS ALSO THE POSSIBILITY THIS AFTERNOON AND EVENING...THAT ONE OR TWO STORMS OVER THE SOUTHEAST PLAINS COULD BECOME SEVERE WITH HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH. ONE FORECAST MODEL IS SHOWING THE POTENTIAL FOR HEAVY RAIN OVERNIGHT ALONG THE SANGRE DE CRISTO AND WET MOUNTAINS AND OVER THE LOWER ELEVATIONS FROM SOUTHWEST PUEBLO COUNTY TO THE TRINIDAD AREA. HOWEVER...THERE IS SOME UNCERTAINTY AS TO WHETHER OR NOT THIS AREA OF HEAVY RAIN WILL DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA SUNDAY THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. WITH AMPLE AVAILABLE MOISTURE AND EXPECTED SLOW MOVEMENT OF STORMS...ESPECIALLY ON SUNDAY...LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE. OTHER THREATS FROM STORMS THAT DEVELOP INCLUDE LIGHTNING...HAIL AND STRONG GUSTY WINDS. A SLOW WARMING AND DRYING TREND IS EXPECTED FOR THURSDAY AND FRIDAY...WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE...ESPECIALLY OVER AND NEAR THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. 28/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:29 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Jul 12, 12:55 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jul 12, 1:08 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Jul 12, 1:27 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| Jul 12, 1:37 PM MDT | Flash Flood Warning | PUB | El Paso | 113 min |
| Jul 12, 1:48 PM MDT | Special Weather Statement | PUB | Huerfano | 27 min |
| Jul 12, 1:58 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jul 12, 2:16 PM MDT | Special Weather Statement | PUB | Huerfano | 29 min |
| Jul 12, 2:20 PM MDT | Special Weather Statement | PUB | Fremont | 25 min |
| Jul 12, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| Jul 12, 2:35 PM MDT | Special Weather Statement | PUB | Crowley | 25 min |
| Jul 12, 2:50 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 115 min |
| Jul 12, 2:50 PM MDT | Tornado Warning | PUB | El Paso, Pueblo | 25 min |
| Jul 12, 2:53 PM MDT | Special Weather Statement | PUB | Fremont | 37 min |
| Jul 12, 3:08 PM MDT | Areal Flood Advisory | PUB | Fremont | 3 hr |
| Jul 12, 3:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 46 min |
| Jul 12, 3:35 PM MDT | Special Weather Statement | PUB | Fremont | 25 min |
| Jul 12, 3:50 PM MDT | Areal Flood Advisory | PUB | Fremont | 3 hr |
| Jul 12, 3:50 PM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| Jul 12, 4:05 PM MDT | Special Weather Statement | PUB | Fremont | 25 min |
| Jul 12, 4:08 PM MDT | Special Weather Statement | PUB | Crowley | 52 min |
| Jul 12, 4:14 PM MDT | Areal Flood Advisory | PUB | Huerfano | 3 hr |
| Jul 12, 4:20 PM MDT | Flash Flood Warning | PUB | Fremont | 115 min |
| Jul 12, 4:41 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 49 min |
| Jul 12, 4:56 PM MDT | Areal Flood Advisory | PUB | Teller | 3 hr |
| Jul 12, 5:04 PM MDT | Special Weather Statement | PUB | Huerfano | 41 min |
| Jul 12, 5:05 PM MDT | Areal Flood Advisory | PUB | El Paso, Pueblo | 3 hr |
| Jul 12, 5:07 PM MDT | Areal Flood Advisory | PUB | Custer, Fremont, Pueblo | 113 min |
| Jul 12, 5:18 PM MDT | Areal Flood Advisory | PUB | Custer, Huerfano, Pueblo | 3 hr |
Nearby
Flash Flood Watches in Colorado, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.